Alert archive / California / Wind Advisories in 2007
Wind Advisory 138, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Dec 4, 2007, 8:56 AM PST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2007, 8:56 AM PST (16:56 UTC)
- Expired
- Dec 5, 2007, 2:01 AM PST
- In force
- 17 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 041656 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 856 AM PST TUE DEC 4 2007 ...GUSTY NORTH WINDS EXPECTED ACROSS SOUTHERN CALIFORNIA... .GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY. THE SUPPORT FOR THE NORTHERLY WINDS IS EXPECTED TO CONTINUE THROUGH WEDNESDAY...MAINTAINING THE GUSTY NORTH WINDS THROUGH WEDNESDAY AFTERNOON. CAZ052-042300- /O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/ SANTA BARBARA COUNTY MOUNTAINS- 856 AM PST TUE DEC 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-042300- /O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 856 AM PST TUE DEC 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-042300- /O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 856 AM PST TUE DEC 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT...WITH THE STRONGEST WINDS EXPECTED THROUGH THE INTERSTATE 5 CORRIDOR. SOME ISOLATED AREAS SUCH AS WHITAKER PEAK WILL ACTUALLY EXPERIENCE WINDS GUSTS TO AROUND 70 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-042300- /O.NEW.KLOX.WI.Y.0138.071204T1656Z-071205T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 856 AM PST TUE DEC 4 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS HAVE BEGUN TO DEVELOP ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO CONTINUE AND ACTUALLY STRENGTHEN LATE THIS AFTERNOON AND TONIGHT...BEFORE DIMINISHING WEDNESDAY AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH ARE EXPECTED AT THE PEAK OF THE WIND EVENT TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT/WOFFORD
3 follow-up statements
000 WWUS76 KLOX 042215 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST TUE DEC 4 2007 ...GUSTY NORTH WINDS CONTINUE ACROSS SOUTHERN CALIFORNIA... .GUSTY NORTH WINDS CONTINUED ACROSS THE MOUNTAINS OF SANTA BARBARA VENTURA AND LOS ANGELES COUNTIES...AS WELL AS THE SOUTH COAST OF SANTA BARBARA COUNTY THIS AFTERNOON. MANY AREAS IN THE ADVISORIES HAVE REPORTED SUSTAINED WINDS BETWEEN 20 AND 35 MPH WITH HIGHER GUSTS. THE SUPPORT FOR THE NORTHERLY WINDS IS EXPECTED TO CONTINUE THROUGH WEDNESDAY AS THE REMNANTS OF A WEAK FRONT MOVE SOUTH ACROSS THE AREA. THE GUSTY WINDS ARE EXPECTED TO BEGIN TO DIMINISH BY WEDNESDAY AFTERNOON. CAZ052-050500- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA BARBARA COUNTY MOUNTAINS- 215 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-050500- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 215 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY 101. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-050500- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 215 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND WEDNESDAY MORNING THROUGH THE INTERSTATE 5 CORRIDOR. SOME ISOLATED AREAS IN THE INTERSTATE 5 CORRIDOR WILL SEE GUSTS AROUND 70 MPH TONIGHT AND WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-050500- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 215 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RAT
000 WWUS76 KLOX 050442 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 842 PM PST TUE DEC 4 2007 ...GUSTY OFFSHORE WINDS CONTINUE THIS EVENING ACROSS SOUTHERN CALIFORNIA... .A STRONG OFFSHORE PRESSURE GRADIENT CONTINUES OVER SOUTHERN CALIFORNIA THIS EVENING. OFFSHORE FLOW SHOULD PERSIST INTO WEDNESDAY...HOWEVER...IT IS POSSIBLE THAT WINDS COULD WEAKEN QUICKER THAN EXPECTED. PRESSURE AND THERMAL GRADIENTS AND UPPER- LEVEL SUPPORT BECOME MARGINAL LATE TONIGHT. HOWEVER...ENOUGH SUPPORT FOR THE NORTHERLY WINDS IS EXPECTED TO CONTINUE THROUGH WEDNESDAY AS THE REMNANTS OF A WEAK FRONT MOVE SOUTH ACROSS THE AREA. WINDS SHOULD WEAKEN AT THE LATEST WEDNESDAY AFTERNOON. CAZ052-051045- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA BARBARA COUNTY MOUNTAINS- 842 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. ISOLATED HIGHER GUSTS TO 60 MPH ARE POSSIBLE THIS EVENING...ESPECIALLY NEAR MONTECITO. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ039-051045- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- 842 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA BARBARA SOUTH COAST. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. LOCAL GUSTS TO 55 MPH ARE POSSIBLE THIS EVENING IN LOCALITIES BELOW THE MONTECITO HILLS. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. THE GUSTY WINDS WILL AFFECT SECTIONS OF HIGHWAY 101. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-051045- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 842 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 25 AND 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST WINDS ARE EXPECTED TONIGHT AND WEDNESDAY MORNING THROUGH THE INTERSTATE 5 CORRIDOR. SOME ISOLATED AREAS IN THE INTERSTATE 5 CORRIDOR WILL SEE GUSTS AROUND 70 MPH TONIGHT AND WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-051045- /O.CON.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 842 PM PST TUE DEC 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED A WIND ADVISORY FOR THE SANTA MONICA MOUNTAINS. THIS ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST WEDNESDAY. GUSTY NORTH WINDS BETWEEN 20 AND 35 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE ACROSS THE AREA TONIGHT AND WEDNESDAY. THE STRONGEST PERIOD OF WIND WILL BE TONIGHT AND WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HALL
000 WWUS76 KLOX 051001 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 201 AM PST WED DEC 5 2007 ...WIND ADVISORIES HAVE BEEN CANCELLED... .WINDS HAVE SUBSIDED OVERNIGHT AND THE STRONG GRADIENTS THAT CREATED THE WINDS ARE RELAXING. LOCAL WIND GUSTS TO 45 MPH WILL STILL BE POSSIBLE IN THE WINDIEST MOUNTAIN LOCATIONS...BUT OVERALL THERE WILL BE LITTLE IN THE WAY OF WINDS THIS MORNING. CAZ039-046-052>054-051115- /O.CAN.KLOX.WI.Y.0138.000000T0000Z-071205T2200Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 201 AM PST WED DEC 5 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS. A FEW GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH MID MORNING. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 4, 3:00 AM PST, 5 hours 56 minutes earlier.
Area forecast discussion, Dec 4, 3:00 AM PST, 5 hours 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PST TUE DEC 4 2007 .SHORT TERM... MODERATE OFFSHORE FLOW IN BOTH DIRECTIONS. BUT LITTLE IN THE WAY OF UPPER OR THERMAL SUPPORT AND EXPECT 15 TO 25 MPH WITH GUSTS TO 35 MPH WINDS TODAY. GAVIOTA PASS MAY BE A LITTLE STRONGER AND WILL HAVE TO BE MONITORED FOR A POSSIBLE WIND ADVISORY. WITH CLOUD FREE SKIES...OFFSHORE FLOW AND 592DM HGTS LOOK FOR MANY MAX TEMPS TO BE AT OR NEAR RECORD LEVELS TODAY. THE OFFSHORE FLOW AND VERY DRY AIR WILL PRESENT CRITICAL FIRE WEATHER DANGER TODAY AND A RED FLAG WARNING IS IN PLACE. TONIGHT WILL BE WINDY. WIND ADVISORIES WILL LIKELY BE NEEDED FOR NORTH WIND SUSCEPTIBLE LOCATIONS SUCH AS THE SBA COUNTY SOUTH COAST...THE I-5 CORRIDOR...AND THE SANTA MONICA MTNS. WRF SHOWS BUILDING UPPER SUPPORT THROUGH THE EVENING ALONG WITH 7 TO 8 MB OFFSHORE FLOW TO BFL. LOW TEMPS WILL BE HIGHLY ERRATIC WITH DRY AIR ALLOWING LARGE TEMP DROPS IN WIND SHELTERED AREAS BUT MINIMAL DROPS IN THE BREEZY LOCATIONS. THE RIDGE FLATTENS WEDNESDAY...COLD AIR DROPS IN BEHIND THE REMNANTS OF A WASHED OUT COLD FRONT. HGTS DROP TO 576DM AND THE FLOW TURNS ONSHORE BY AFTERNOON. STILL BREEZY IN THE MORNING ESP WITH THE COLD AIR DUMPING IN...AGAIN IT WILL BE A NORTH FOCUSED EVENT. BUT TEMPS WILL TUMBLE FROM TUESDAYS VALUES. THURSDAY IS THE TRANSITION DAY FORM THE BREEZY OFFSHORE REGIME TO A STORMY ONE FRIDAY AND SATURDAY. OTHER THAN THAT IT WILL BE A FAIRLY DULL DAY. CLOUDS WILL INCREASE THROUGH THE DAY AS THE CIRRUS SHIELD FROM THE UPCOMING STORM OVERSPREADS THE AREA. HGTS DROP TO 561DM AND THE UPPER FLOW TURNS WESTERLY AS THE UPPER LOW SWINGS OUT OVER THE OUTER WATERS OF NORTHERN CA. ONSHORE FLOW WILL INCREASE AND TEMPS WILL STRUGGLE TO REACH INTO THE 60S. .LONG TERM... MODELS...UNFORTUNATELY...HAVE VERY DIFFERENT IDEAS ABOUT HOW THE STORM IS GOING TO EVOLVE. GFS HAS HAD THE BEST RUN TO RUN CONSISTENCY WITH THE STORM AND USED IT. BUT HAVE TO TEMPER ANY FORECAST WITH THE FACT THE EC BRINGS THE UPPER LOW OVER THE CENTRAL VLY AND PRODUCES VERY LITTLE RAIN. THE WRF IS SLOWER AND DRIER BUT DID TREND A LITTLE WETTER FROM THE 00Z TO 06Z RUN. NONE OF TODAYS MDL RUNS HAVE NEARLY THE SOUTH FLOW THAT WAS PRESENT IN YDYS RUNS. STILL NOT TOO SURPRISED THAT THE MDLS ARE NOT CONSISTENT AND WOULD NOT BE SURPRISED TO SEE A MORE ROBUST SOLN IN TODAYS RUNS. GFS FORECASTS LIGHT RAIN OVERSPREADING THE AREA LATER THURSDAY EVENING AS THE UPPER LOW MOVES INTO THE BAY AREA. THE LOW THEN MOVES OVER THE CENTRAL COAST AND BRINGS THE BEST RAIN TO THE AREA EARLY FRIDAY MORNING. LATER FRIDAY MORNING THE FRONT DRAGS THROUGH L.A. COUNTY AND WILL BRING THEM THE BEST RAIN. THE UPPER LOW THEN RETROGRADES BACK OVER CA AND WILL BRING WRAP AROUND SHOWERS TO THE AREA LATER FRIDAY THROUGH EARLY SUNDAY. AGAIN ACCORDING TO THE GFS THE EC IS MUCH MORE PROGRESSIVE AND DRIER. CURRENT FORECAST LOOKS GOOD WITH LIKELY ON FRIDAY AND CHANCE ON SATURDAY. IT WILL BE INTERESTING TO SEE HOW ALL THREE MDLS EVOLVE THE STORM TODAY. TEMPS SHOULD BE RATHER COOL WITH THIS SYSTEM WITH 550 HGTS OVERHEAD WITH TOTAL CLOUD COVER TEMPS MAY STRUGGLE TO REACH 60 BOTH FRI AND SAT. SNOW LEVELS FRIDAY SHOULD REMAIN OVER 7000 FEET BUT WILL TUMBLE SATURDAY TO NEAR 5000 FEET. FROM SUNDAY ON THE EC AND GFS DIVERGE GREATLY AND FORECAST CONFIDENCE IS LOW. EC IS VERY DRY WHILE GFS HAS A LITTLE MOISTURE WITH IT. FORECAST IS A FAIRLY GENERIC PARTLY CLOUDY ONE WITH TEMPS NEAR NORMAL...AGAIN CONFIDENCE IS QUITE LOW. && .AVIATION... 04/1100Z EXPECT VFR CONDS TODAY. LLWS WILL BE OF CONCERN TODAY AT KSBA...KBUR AND KVNY THROUGH 20Z AS NORTHERLY WINDS INCREASE THIS MORNING. KLAX...HIGH CONFIDENCE WITH VFR CONDS THROUGH THIS EVENING. KBUR...HIGH CONFIDENCE WITH VFR CONDS THROUGH THIS EVENING. POSSIBLE LLWS AND ISSUES THROUGH 20Z. LIGHT TO MODERATE TURBULENCE FROM SFC TO 070. && .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING (SEE LAXRFWLOX). GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && RORKE/KAPLAN
Hazardous weather outlook, Dec 4, 8:56 AM PST, 0 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 4:15 PM PST | Red Flag Warning | LOX | Los Angeles | 42 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.